View Full Version : thinning

05-30-2010, 02:27 PM

i am a 26 year old guy with i think is male balness, during the last year i have had a very stressfull life which triggered my thinning, ever since last year my hair keeps thinnning and falls out and on the top of my head you could see the scalp and litle bald patches, i went to see the doctor which she proscrribe me propecia, about a month ago iv been taking propecia as proscribe but iv shed so much hair in the first week and then on, my hair keeps thinning and the scalp is showing more over,

Can someone please advise me what is going on. is the propecia making my hair fall out and will there be regrowth, is the thinning due to stress, it been a year and i have had stress tablets to calm the stress and my stree levels are back to normal. should i stop propecia as my hair is thining all over, can someone please help me?

05-30-2010, 03:02 PM
Hey I'm in the same boat as you, I began taking finasteride and I've begun shedding SOO Much.

It's hard to remember that this is a good thing since my hair is responding well to treatment.
I'm also using minoxidil in combination with it, and that has made my hair even thinner.

I heard that it can take up to 3months of shedding before you stop and another 3 months after that to see regrowth. I'm going to stick it out because i know in a another year I'll be kicking myself for not doing it sooner then later. If your already shedding and looking thinner there's no turning back unless your having side effects.

05-30-2010, 03:11 PM
thanks for the reply, my hair has allways looked thick and i use alot of gels to style my hair. the side effects where there in the start then three weeks down the line it stoped, my main concern is the shedding and thining it is bad from the sides and back of head, before propecia the thinning was ok but a month of propecia the thinning has gone into overdrive, shall i stick with propecia and is the sheding and scalp showing natural?

05-30-2010, 03:15 PM
I imagine it will return to what it was before as time moves on. But you have a choice will that hair regrow thicker or thinner.... if you choose to stop it will grow thinner and thinner as time moves on. Or thicker and thicker as time moves on with propecia.

What side effects were you experiencing? Also considering talking to your doctor about the side effects and dosing, I've read alot about guys taking the pill every other day, or 0.5mg each day rather than the 1mg.

Everything i say is from research on the net, so I woudlnt trust my opinion with all certainty, your best bet is a great doctor who specializes in hair care. (something i need to invest time in also)

05-30-2010, 03:21 PM
my side effects the usual tastical pain less semen but the side effects have gone, the concern is the thinnonh and scalp showing, why does propecia make the hair thin, i have done alot of reseach over the net and read after the 3months the shedding stops,

where are you losing hair from and is the sheding meaning the tablets working?

from speaking to my doctor she has said the shedding has not happen to any of her patients and propecia is not meant to make the hair fall out

05-30-2010, 04:44 PM
if you look up shedding and propecia you'll see that it sheds hairs that are damaged due to DHT, and then the hair will shed in its vellus state, and return to a thicker terminal state.

Also remember hearing it can cause shedding from all over the head in weird spots. I'm not sure how common it is, but alot of guys on here talk about it and talk of getting through that hump. Just think in another 3-6months you'll look back and think THAT WAS WORTH IT!

My shedding is mostly due to minoxidil i believe. Its right at the peak of my hair line and all in the frontal region, it looks horrible. Can't wait to get it back thought since if the hair fell out, it means its responding!